Funnel Cloud, Kern
- When
- February 16, 3:39 PM PST
- Where
- Kern County, 12.27 mi WNW of Pond
- Reported by
- Broadcast Media
- Coordinates
- 35.770, -119.540
Local broadcasters reported a funnel cloud.
By February 12th, satellite loops showed a series of storms over the eastern Pacific. |The first cold front moved into the central California interior on the 14th, and bringing little precipitation, but noticeably cooler temperatures.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HNX wrote it up.
By February 12th, satellite loops showed a series of storms over the eastern Pacific. Computer forecast models indicated that the storm forecast to arrive around the 17th would be a very cold system with snow levels dropping into the foothills.|The first cold front moved into the central California interior on the 14th, and bringing little precipitation, but noticeably cooler temperatures. There were gusty winds associated with the front with some locations reaching advisory levels along the west side of the San Joaquin Valley and parts of the Kern County deserts. This cold front set the stage for a stronger storm to arrive the late in the following day.|Strong winds developed across the region ahead of the second storm, beginning on the evening of February 15th and continuing into the next day. Bakersfield had gusts to 38 mph during the morning of the 16th, and gusts of 40-50 mph were reported both over the west side of the San Joaquin Valley and in the Kern County deserts. During the morning of the 16th, thunderstorms developed over the central Sierra Nevada along the cold front, and extended as far south as Yosemite National Park. The cold front rapidly moved through central California during the morning hours, with a cold, unstable airmass moving into the San Joaquin Valley behind it. There was some clearing after frontal passage, and this allowed for some solar heating. As a result, a line of thunderstorms developed over southwestern Fresno and northern Kings counties, moving east into northwestern Tulare County. There were several hail reports from these thunderstorms, with hail measuring up to a half-inch in diameter.|Significant rain and snow finally returned by the 16th, with storms impacting the area until the 19th of the month. The strongest storm reached the central California interior on the 18th, bringing heavy rain and snow, very strong winds and a deep pool of cold air; snow levels fell to around 2000 feet, well into the Southern Sierra Nevada foothills. Windy conditions occurred in the southern end of the San Joaquin Valley and Grapevine areas; for instance, a gust of 47 mph occurred at Bakersfield Meadows Field Airport on the 18th. A gust of 86 mph, with a sustained wind speed of 64 mph, occurred on Grapevine Peak during that evening. This wind blew down to|the base of the Grapevine, with wind gusts exceeding 70 mph at the California Highway Patrol weigh station at the south end of the San Joaquin Valley. These high winds even briefly hampered travel on Interstate 5 over the Grapevine and through Tejon Pass. The upper-level low associated with this storm remained off the central California Coast. The circulation around the low spun bands of rain northward over the western San Joaquin Valley. The persistent rains caused some street flooding between Coalinga and Fresno during the early morning hours of February 19th. Later that day, thunderstorms developed over the central California coast. A couple of these storms drifted over the Temblors into the west side of the San Joaquin Valley. One thunderstorm dropped hail up to a quarter inch in diameter on Lemoore.|Further east, up to 16 inches of new snow fell over the high country of the Southern Sierra Nevada, and spotters in the foothills reported up to 6 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before the first event at Feb 16, 3:25 PM PST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 325 PM PST WED FEB 16 2011 .SYNOPSIS... THUNDERSTORMS CONTINUE TO FORM BEHIND THE FRONTAL SYSTEM THAT PASSED OVER CENTRAL CALIFORNIA EARLIER TODAY. THESE THUNDERSTORMS AND AND HEAVY SHOWERS WILL CONTINUE INTO THE EARLY EVENING HOURS. HEAVY SNOW TO CONTINUE OVER THE HIGHER ELEVATIONS OF THE SIERRA NEVADA THROUGH TODAY. ADDITIONAL SYSTEMS ARE STILL FORECAST TO IMPACT THE REGION THROUGH AT LEAST SATURDAY. && .DISCUSSION... AT 2130Z /1330 PST/...A LINE OF THUNDERSTORM WAS MOVING ACROSS SOUTHERN FRESNO...NORTHERN KINGS AND NORTHWESTERN TULARE COUNTIES. HAIL UP TO A HALF INCH IN DIAMETER WAS BEEN REPORTED WITH THESE STORMS. OTHER THUNDERSTORMS HAVE DEVELOPED OVER NORTHEASTERN MERCED AND NORTHWESTERN MARIPOSA COUNTIES. THE COLD FRONT WAS MOVING THROUGH THE KERN COUNTY MOUNTAINS AT THIS TIME. WEBCAMS INDICATE SNOW IS CONTINUING TO FALL...SO WILL KEEP THE WINTER WEATHER ADVISORY FOR THE KERN COUNTY MOUNTAINS IN PLACE FOR NOW AND LET SUBSEQUENT SHIFTS EVALUATE POST-FRONTAL SHOWER ACTIVITY. IN THE KERN COUNTY DESERTS...SOUTHWEST WINDS HAVE ALREADY INCREASED TO ADVISORY LEVELS IN SOME LOCATIONS AHEAD OF THE COLD FRONT...AND THE WIND ADVISORY FOR THE KERN COUNTY DESERTS LOOKS ON TRACK. RAINFALL AMOUNTS AS OF 21Z /1300 PST/ HAVE BEEN UP TO A HALF INCH IN THE CENTRAL SAN JOAQUIN VALLEY...AND UP TO A QUARTER INCH IN THE SOUTH VALLEY. THE SOUTHERN SIERRA NEVADA FOOTHILLS HAVE REPORTED UP TO AN INCH AND A HALF...WITH UP TO 2 INCHES IN THE HIGHER ELEVATIONS. THE FREEZING LEVEL REMAINS ABOUT 5000-5500 FEET...BUT WILL LOWER INTO THE FOOTHILLS TONIGHT. HOWEVER...THE MAJORITY OF THE PRECIPITATION WILL HAVE ENDED BY THAT TIME. HAVE CANCELLED THE WINTER STORM WARNING FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA AND THE WINTER WEATHER ADVISORY FOR THE FOOTHILLS. PRECIPITATION WILL TAPER OFF OVERNIGHT OVER THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY TONIGHT AS THE FIRST STORM MOVES EAST OF THE REGION. LINGERING UPSLOPE SHOWERS LIKELY WILL CONTINUE OVER THE MOUNTAINS BETWEEN THIS STORM AND THE ARRIVAL OF THE NEXT. THE NEXT TROUGH WILL DIG ALONG THE PACIFIC COAST THURSDAY MORNING AND APPROACH CENTRAL CALIFORNIA BY THURSDAY EVENING. AHEAD OF THIS TROUGH...SOUTHEAST WINDS WILL INCREASE OVER THE WEST SIDE OF THE SAN JOAQUIN VALLEY...AND A WIND ADVISORY HAS BEEN ISSUED FROM 19Z /1100 PST/ THURSDAY TO 04Z FRIDAY /2000 PST THURSDAY/. THE 500-MB HEIGHT PATTERN SHOWS A WEAK SHORT-WAVE MOVING ACROSS THE CENTRAL CALIFORNIA INTERIOR THURSDAY...WHILE THE MAIN TROUGH DEEPENS ALONG THE COAST THROUGH FRIDAY. A STRONGER SHORT-WAVE DROPS THROUGH BRITISH COLUMBIA THURSDAY AFTERNOON...AND INTO THE MAIN TROUGH AND FORMING A CLOSED LOW FRIDAY AND FRIDAY NIGHT. THE MODELS CONTINUE TO DISAGREE ON THE TRACK OF THE LOW SATURDAY...EITHER INLAND OVER THE SACRAMENTO DELTA AND NORTHERN SAN JOAQUIN VALLEY OR SOUTH TO OFF POINT CONCEPTION BY 00Z SUNDAY. THE NAM-12 HAS AN AREA OF MODERATE INSTABILITY OVER SOUTHERN KERN COUNTY SATURDAY...SO HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS TO THE KERN COUNTY MOUNTAINS AND DESERTS FOR THE DAY SATURDAY. THE MODELS FORECAST THIS STORM TO MOVE EAST SUNDAY...BUT YET ANOTHER STORM IS FORECAST TO IMPACT CALIFORNIA NEXT WEDNESDAY. && .AVIATION... IFR CONDITIONS WILL CONTINUE ALONG THE WEST SLOPES OF THE SIERRA THROUGH 00Z FRIDAY WITH MOUNTAIN OBSCURATIONS IN PRECIPITATION. MVFR CEILINGS CAN BE EXPECTED IN THE SIERRA FOOTHILLS AND ALONG THE NORTH AND WEST FACING SLOPES OF THE TEHACHAPI MOUNTAINS THROUGH THURSDAY AFTERNOON. ADDITIONALLY...WINDS OF 35 KNOTS OR GREATER WILL OCCUR BELOW THE MOUNTAIN PASSES OF KERN COUNTY UNTIL 06Z THURSDAY AND DEVELOP ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY AFTER 19Z THURSDAY. VFR CONDITIONS WILL PREVAIL ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z FRIDAY. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR THE SOUTHERN SIERRA NEVADA AND THE TEHACHAPI MOUNTAINS /CAZ095>097/. WINTER WEATHER ADVISORY UNTIL 7 AM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS /CAZ095/. WIND ADVISORY FROM 11 AM TO 8 PM PST THURSDAY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY /CAZ089-091/. WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR THE KERN COUNTY DESERTS /CAZ098-099/. && PUBLIC...SANGER AVN/FW...DURFEE SYNOPSIS...WP WEATHER.GOV/HANFORD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 805 AM PST WED FEB 16 2011 CAZ096-097-171615- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 805 AM PST WED FEB 16 2011 ...WINTER STORM WARNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WARNING WILL REMAIN IN EFFECT UNTIL 4 AM PST THURSDAY. ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA THROUGH SATURDAY AND POSSIBLY EARLY NEXT WEEK...PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ093-094-171615- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 805 AM PST WED FEB 16 2011 ...WINTER WEATHER ADVISORY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 10 AM PST THIS MORNING TO 4 AM PST THURSDAY. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX...FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 4 AM PST THURSDAY MORNING. ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA THROUGH SATURDAY AND POSSIBLY EARLY NEXT WEEK. PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ095-171615- KERN COUNTY MOUNTAINS- 805 AM PST WED FEB 16 2011 ...WINTER WEATHER ADVISORY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 7 AM PST THURSDAY. PLEASE REFER TO SFOWSWHNX...OR WMO HEADER WWUS46 KHNX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 7 AM PST THURSDAY MORNING. ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA THROUGH SATURDAY AND POSSIBLY EARLY NEXT WEEK. PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-171615- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 805 AM PST WED FEB 16 2011 ...GUSTY DESERT WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 10 AM PST THIS MORNING THROUGH 10 PM PST TONIGHT. PLEASE REFER TO SFONPWHNX...OR WMO HEADER WWUS76 KHNX FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA THROUGH SATURDAY AND POSSIBLY EARLY NEXT WEEK. PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>092-171615- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 805 AM PST WED FEB 16 2011 ...WINTER STORM WITH GUSTY WINDS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF THUNDERSTORMS TODAY. A WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY IS IN EFFECT UNTIL 7 PM PST WEDNESDAY. PLEASE REFER TO SFONPWHNX...OR WMO HEADER WWUS76 KHNX...FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL STORM SYSTEMS COULD IMPACT THE AREA THROUGH SATURDAY AND POSSIBLY EARLY NEXT WEEK. PLEASE STAY TUNED AS FURTHER STATEMENTS MAY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 201 PM PST WED FEB 16 2011 CAZ091-092-162245- SOUTHEASTERN SAN JOAQUIN VALLEY CA-SOUTHWESTERN SAN JOAQUIN VALLEY CA- 201 PM PST WED FEB 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TULARE AND EXTREME NORTHEASTERN KINGS COUNTIES UNTIL 245 PM PST... AT 154 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HANFORD...MOVING EAST AT 15 MPH. ACCUMULATING SMALL HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... VISALIA... LAT...LON 3636 11920 3619 11920 3625 11959 3633 11958 TIME...MOT...LOC 2200Z 272DEG 12KT 3628 11953 BARLOW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 224 PM PST WED FEB 16 2011 CAZ090-093-096-162315- EAST-CENTRAL SAN JOAQUIN VALLEY CA-MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS CA-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON CA- 224 PM PST WED FEB 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARIPOSA COUNTY UNTIL 315 PM PST... AT 217 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF SMITH STATION...OR 29 MILES NORTHEAST OF MERCED...MOVING EAST AT 20 MPH. ACCUMULATING SMALL HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... EL PORTAL... LAT...LON 3775 11980 3759 11972 3754 12023 3771 12028 TIME...MOT...LOC 2224Z 258DEG 17KT 3764 12014 BARLOW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 227 PM PST WED FEB 16 2011 CAZ092-162315- SOUTHEASTERN SAN JOAQUIN VALLEY CA- 227 PM PST WED FEB 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TULARE COUNTY UNTIL 315 PM PST... AT 221 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CORCORAN...OR 12 MILES SOUTHWEST OF TULARE...MOVING EAST AT 20 MPH. ACCUMULATING SMALL HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND WIND GUSTS TO 30 MPH. * LOCATIONS IMPACTED INCLUDE... TIPTON... PIXLEY... LAT...LON 3615 11904 3590 11907 3597 11952 3615 11951 TIME...MOT...LOC 2227Z 275DEG 16KT 3606 11945 BARLOW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
300 PM PST WED FEB 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM NON-TSTM WND GST TWISSELMAN 35.36N 119.82W
02/15/2011 M56 MPH KERN CA MESONET
MEASURED BY THE TWISSELMAN RAWS
0350 AM NON-TSTM WND GST KETTLEMAN HILLS 36.03N 120.06W
02/16/2011 M38 MPH KINGS CA MESONET
MEASURED BY THE KETTLEMAN HILLS RAWS
0427 AM NON-TSTM WND GST PANOCHE ROAD 36.73N 120.48W
02/16/2011 M51 MPH FRESNO CA MESONET
MEASURED BY THE PANOCHE ROAD RAWS
0605 AM NON-TSTM WND GST 3 W SAN LUIS DAM 37.05N 121.11W
02/16/2011 M44 MPH MERCED CA MESONET
MEASURED BY NWS-OWNED INSTRUMENTATION AT PACHECO PASS
1106 AM NON-TSTM WND GST 2 N BAKERSFIELD 35.39N 119.00W
02/16/2011 M38 MPH KERN CA ASOS
MEASURED BY THE KBFL ASOS AT MEADOWS FIELD
1112 AM NON-TSTM WND GST RIDGECREST 35.63N 117.66W
02/16/2011 M43 MPH KERN CA MESONET
MEASURED BY THE RIDGECREST CW9067 APRS
1126 AM NON-TSTM WND GST INDIAN WELLS CANYON 35.69N 117.89W
02/16/2011 M52 MPH KERN CA MESONET
MEASURED BY THE INDIAN WELLS CANYON RAWS
1126 AM NON-TSTM WND GST LAUREL MOUNTAIN 35.48N 117.70W
02/16/2011 M58 MPH KERN CA MESONET
MEASURED BY THE LAUREL MOUNTAIN RAWS
1145 AM NON-TSTM WND GST 1 NE MOJAVE 35.06N 118.17W
02/16/2011 M47 MPH KERN CA MESONET
MEASURED BY NWS-OWNED INSTRUMENTATION AT THE NATIONAL
TEST PILOTS SCHOOL
1232 PM NON-TSTM WND GST 9 NW INYOKERN 35.74N 117.93W
02/16/2011 M0 MPH KERN CA MESONET
MEASURED BY THE CLASS III 16-C /BLUE MAX/ RAWS
1255 PM NON-TSTM WND GST EDWARDS AFB 34.91N 117.93W
02/16/2011 M49 MPH KERN CA ASOS
MEASURED BY THE MAIN BASE ASOS
&&
SANGERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 323 PM PST WED FEB 16 2011 CAZ092-094-095-097-170000- KERN COUNTY MOUNTAINS CA-SOUTHEASTERN SAN JOAQUIN VALLEY CA-TULARE COUNTY FOOTHILLS CA-TULARE COUNTY MOUNTAINS CA- 323 PM PST WED FEB 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TULARE AND NORTHERN KERN COUNTIES UNTIL 400 PM PST... AT 315 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF EARLIMART...OR 12 MILES NORTH OF DELANO...MOVING SOUTHEAST AT 25 MPH. ACCUMULATING SMALL HAIL IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RICHGROVE... FOUNTAIN SPRINGS... LAT...LON 3585 11867 3563 11881 3589 11933 3605 11922 TIME...MOT...LOC 2322Z 297DEG 22KT 3592 11917 BARLOW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
339 PM PST WED FEB 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FUNNEL CLOUD 20 SW PIXLEY 35.77N 119.54W
02/16/2011 KERN CA BROADCAST MEDIA
&&
BPETThe San Joaquin Valley radar (KHNX), 61 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
3 winter storm, 3 flood, 2 strong wind, 2 high wind, 1 funnel cloud, 1 winter weather. Local standard time, as filed.
Local broadcasters reported a funnel cloud.
The California Highway Patrol reported flooding on Stanislaus Avenue at Mount Whitney Avenue.
The California Highway Patrol reported flooding on Gale Avenue at Lassen Avenue.
The California Highway Patrol reported flooding on Mount Whitney Avenue at the California Aqueduct.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2011Every state in 2011This day in weather historyWarnings in California, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287777, 287783, 287773, 287784, 287778, 287779, 287780, 287781, 287782, 287774, 287776, 287775.